Oklahoma, 2021

Drought in Oklahoma, November 30, 2021

November 30, 2021 · NWS SHV · 1 event in 1 county or zone

Severe (D2) drought conditions developed across McCurtain County, Oklahoma, by the very end of November and continued into December, in response to a prolonged period of dryness which began in late July, coupled with above normal temperatures which persisted through the Fall months. Total rainfall amounts generally between 8-9 inches fell across these areas from August through November, which…

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Severe (D2) drought conditions developed across McCurtain County, Oklahoma, by the very end of November and continued into December, in response to a prolonged period of dryness which began in late July, coupled with above normal temperatures which persisted through the Fall months. Total rainfall amounts generally between 8-9 inches fell across these areas from August through November, which was around 50% or less of normal. This dryness contributed to lower than normal streamflow observed across area creeks, streams, and rivers across McCurtain County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Nov 29, 10:55 PM CST, 1 hour 5 minutes earlier.

Area forecast discussion, Nov 29, 10:55 PM CST, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1055 PM CST Mon Nov 29 2021

.AVIATION...

For the 30/06Z TAFs, VFR conditions will prevail across area
terminals through the majority of the period. MVFR vis/cigs are
possible at LFK through 30/12Z, clearing after daybreak, after
which VFR conditions will prevail areawide. Winds will be from the
south, remaining at less than 5 kts through the overnight hours,
climbing back into the 5 to 10 kt range during the day Tuesday.

/26/

&&

.PREV DISCUSSION... /issued 910 PM CST Mon Nov 29 2021/

UPDATE...

No major updates are needed to the afternoon forecast package at
this time. Temperatures are falling on course as predicted,
looking to reach lows in the low to mid 40s areawide by daybreak.
Short term models (RAP13 and HRRR) maintain light winds out of the
south to southwest through the night, with dry conditions
prevailing under mostly clear skies, with some cloud cover
building back into deep east Texas by 30/12Z. Dewpoint
depressions have begun to narrow in some locations across our
southern zones, but visibility remains generally clear and the
widespread development of fog is not currently expected.
Otherwise, ingested the latest temperature and dewpoint
observations and interpolated through to 30/12Z.

/26/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  45  72  48  73 /   0   0   0   0
MLU  41  72  46  73 /   0   0   0   0
DEQ  39  72  43  72 /   0   0   0   0
TXK  45  73  49  72 /   0   0   0   0
ELD  41  71  45  71 /   0   0   0   0
TYR  47  73  50  73 /   0   0   0   0
GGG  45  73  49  74 /   0   0   0   0
LFK  44  73  49  74 /   0   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

26/15
Hazardous weather outlook, Nov 29, 3:58 AM CST, 20 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
358 AM CST Mon Nov 29 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-301200-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
358 AM CST Mon Nov 29 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...Today and Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators, and storm spotters will not be needed.

13

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 drought. Local standard time, as filed.

Drought, McCurtain

When
November 30, 12:00 AM CST to 11:59 PM CST
Where
McCurtain forecast zone
Reported by
Drought Monitor
Coordinates
34.115, -94.771 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2021Every state in 2021This day in weather historyWarnings in Oklahoma, November 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 990671.